Doctor insights on:
Everythings possible: Most of these inhalers are just for symptomatic relief, and contain camphor, menthol and generally surface acting agents that are soothing. They are not generally systemically absorbed to cause problems. Addiction implies more than habit - it means it is causing you problems and that you have lost control of your use. If this is the case, a mental health provider may be of help. Talk to PCP. ...Read more
Can you tell me if the diagnosis i was given was correct. B.Q. Can spores develop in a Vicks inhaler over time?
Congestion: Vicks inhalers are very temporary relief of upper airway or nasal congestion. They are not intended for the lungs and can cause harm through irritation from the ingredients in vicks. If you have been using Vicks for years please see a doctor for a chest XRAY to make sure there is no sign of irritation. ...Read more
You could try +: Stuffy nose could a viral infection referred to as a 'cold', an allergic reaction caused by something inhaled from the environment, a bacterial nasal infection called 'purulent rhinitis'. General measures include hot shower water or hot compresses over the nasal/sinus area, saline nasal spray, a mild decongestant. Antibiotic or antihistamine may be appropriate. If persistent nagging prob, c doc. ...Read more
Most definitely!: At this point, you are so desperate to breathe. You may have to see your doctor so he may prescribe you allergy meds or nose sprays to make your life better and be more productive at work. ...Read more
Can you use a Vicks vapo inhaler in the mouth for lung decongestant as well as a sore throat reliever?
Qualify first: Unless you are sensitive to the product, vicks vaporub itself does not have much of causing any side effect except if placed in areas that are sensitive to the product like the eyes. Some people claim that by swallowing it, it soothes the areas closest to the esophagus and some do it . Some put it inside the nose to use as decongestant. There is no scientific study to quote but I have tried it. ...Read more
Muscle stimulation: The inhalers that make you jumpy are bronchodilators. They contain beta agonists which stimulate muscle. When they stimulate the smooth muscle in the lung, the broncial tubes relax to let more air in and out. But they also stimulate skeletal muscle (muscle connecting bones) causing tremor and cardiac muscle in the heart causing a mild increase in blood pressure and pulse. ...Read moreSee 1 more doctor answer
Inhaler and growth: If you are 38 i'm afraid you are done growing. The inhaler won't make you shorter no matter what type of inhaler it is. If you are asking about children who use steroid inhalers for asthma, there is some data to show slightly less growth but if their asthma is not well controlled then they grow even less than the kids who are on steroid inhalers and way less then kids without asthma. ...Read more
Multiple reasons: Some people have vocal cords and/or airways that are irritated by the fine crystals of the meds or propellants in the inhaler. Others may develop polyps or irritation of the vocal cords from the corticosteroids in certain inhalers. In others, increased airflow after using the inhaler can trigger coughing up mucus that was otherwise 'stuck' in the airways. Talk with your doctor about your symptoms. ...Read more
Inhalers weight gain: Certain inhalers are steroids. These may affect appetite and fat deposition. It depends on the dose and frequency of the inhaled steroid. More likely, the need for inhalers suggests a decrease in pulmonary function which could diversely affect activity level and thus slow down ones metabolism. This might be a more likely cause for weight gain, decrease activity. ...Read more
Inhalers: Some people use the inhalers and stay at home when they should be seeking medical attention. So that they are in extremis when they finally make it to the hospital. There can also be paradoxical bronchospasm with albuterol use. If you are unclear as to how frequently you should be using an inhaler or concerned that it is not working-contact your doctor! ...Read more